Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 9, 2006, 2:49 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2006, 2:49 PM EDT (18:49 UTC)
- Expired
- Apr 9, 2006, 3:20 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 11:23 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 091849 SVRMFL FLC099-091945- /O.NEW.KMFL.SV.W.0015.060409T1849Z-060409T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 249 PM EDT SUN APR 9 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYNTON BEACH...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... BOYNTON BEACH BY 250 PM EDT. MANALPAN BY 255 PM EDT. LANTANA BY 300 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2665 8021 2644 8021 2645 8007 2665 8006 $$ KOB
1 follow-up statement
000 WWUS52 KMFL 091920 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SUN APR 9 2006 FLC099-091928- /O.CAN.KMFL.SV.W.0015.000000T0000Z-060409T1945Z/ PALM BEACH FL- 318 PM EDT SUN APR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS MOVED OFFSHORE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...SCATTERED THUNDERSTORMS STILL PERSIST IN THE REGION AND MAY PRODUCE GUSTY WINDS TO 30 MPH. IN ADDITION...STRONG THUNDERSTORM DEVELOPMENT STILL REMAINS POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING ACROSS ALL OF SOUTH FLORIDA. ANY NEW FORMATION OF STORMS WILL THEN MOVE EAST AND AFFECT THE METROPOLITAN EAST COAST OF SOUTH FLORIDA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2665 8021 2644 8021 2645 8007 2665 8006 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:38 AM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 9:38 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 938 AM EDT SUN APR 9 2006 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... .UPDATE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. WATER VAPOR IMAGERY SHOWS ONE TROUGH PULLING OUT AND AWAY FROM THE AREA ACROSS THE CAROLINAS...BUT OUR PLAYER WILL BE A PIECE OF SHORTWAVE ENERGY DIGGING IN ACROSS THE GULF OF MEXICO. GOOD UPPER LEVEL DIVERGENCE OUT AHEAD OF THIS SHORTWAVE WILL OCCUR OVER SOUTH FLORIDA THROUGH THIS EVENING. MEANWHILE...AT THE SURFACE...A COLD FRONT STRETCHES FROM ABOUT SARASOTA TO CAPE CANAVERAL. THIS FRONT WILL MOVE INTO THE LAKE OKEECHOBEE REGION LATE IN THE AFTERNOON...THEN ACROSS THE REST OF SOUTH FLORIDA THROUGHOUT THE EVENING HOURS...PROVIDING FOR SURFACE CONVERGENCE. THE AIRMASS CURRENTLY IN PLACE OVER SOUTH FL AHEAD OF THE FRONT AND THE SHORTWAVE IS VERY UNSTABLE. WARM AND MOIST TROPICAL AIR IS IN PLACE AT THE SURFACE...WITH DEWPOINTS IN THE LOWER 70S. THE APPROACH OF THE SHORTWAVE IS BRINGING COLD AIR IN ALOFT...WITH AN IMPRESSIVE H5 TEMP OF -12.9C ON THE 12Z MIAMI SOUNDING. SO NEEDLESS TO SAY...IT IS VERY UNSTABLE...WITH A MODIFIED MIAMI SOUNDING FOR THIS AFTERNOON YIELDING A CAPE OF AROUND 3600 J/KG...LI OF -10C...AND A K-INDEX OF 32. 0-6 KM SHEAR IS NEAR 35 KNOTS...SUPPORTIVE FOR SEVERE. WINDS THOUGH ARE UNIDIRECTIONAL THROUGHOUT THE ATMOSPHERE...SO THIS WOULD SUGGEST DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN THREATS WITH THE STORMS THAT DEVELOP. HOWEVER...IT MUST BE SAID THAT ANY BACKING OF THE WINDS ALONG THE EAST COAST...SHOULD AN AFTERNOON SEA BREEZE DEVELOP...WOULD PROVIDE SUFFICIENT LOW LEVEL DIRECTIONAL SHEAR TO SUPPORT THE PRODUCTION OF A TORNADO...BUT WHETHER OR NOT A SEA BREEZE WILL FORM IS IN QUESTION. BEST CHANCE FOR STORMS WILL BE FROM MIDDAY THROUGH EARLY EVENING...ASSOCIATED WITH THE FRONT AND ANY OUTFLOW BOUNDARIES AND/OR SEA BREEZE INTERACTIONS. IT IS POSSIBLE THAT STORMS COULD CONTINUE PAST DARK...GIVEN THE SUPPORT OF THE SHORTWAVE THAT MAY NOT MOVE ACROSS THE AREA UNTIL LATE NIGHT. GIVEN THE ABOVE...WILL UPDATE THE FORECAST TO REFLECT POSSIBLE SEVERE STORMS AND INCREASE POPS FOR THIS AFTERNOON. /DG && .PREV DISCUSSION... DISCUSSION...LINE OF STRONG CONVECTION ACROSS CENTRAL FLORIDA GRADUALLY MAKING ITS WAY SOUTH WHILE ISOLATED CONVECTION HAS BEGUN TO DEVELOP WELL AHEAD OF THIS LINE OVER THE OFFSHORE GULF OF MEX WATERS...YET NOTHING OVER LAND SO FAR. GUIDANCE SCATTERED ALL OVER THE PLACE WITH THIS SYSTEM WITH THE GOOD OLD GFS BEING THE MORE CONSISTENT FROM RUN TO RUN. THEY ALL AGREE THIS SYSTEM IS GOING TO BRING SOME STRONG CONVECTION WITH MODERATE/HEAVY RAIN... (THAT IS, EXCEPT ETA12 WHICH DOES NOT EVEN RECOGNIZE ANYTHING OVER THE PENINSULA BETWEEN 03Z TO 15Z, I GUESS WE CAN DISCARD THIS ONE) HOWEVER DIFFER ON THE TIMING. BELIEVE...GIVEN CURRENT OBS, SATELLITE IMAGES AND RADAR, THAT GFS IS THE ONE CLOSER TO REALITY AND SO WILL TEND TO GO ALONG WITH IT, THOUGH NO A 100 PERCENT. FOR ONCE, BELIEVE GFS MAY BE A TAG TOO SLOW AS IT MOVES THIS SYSTEM OVER SOUTH FLORIDA AS IT DEVELOPS A SFC LOW ALONG THE FRONTAL BOUNDARY. WILL NOT BUY THIS YET AND WILL HAVE THE FRONT EXITING SOUTH FLORIDA MONDAY MORNING WITH RAPIDLY IMPROVING WEATHER CONDITIONS AFTERWARDS. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER ACROSS OUR AREA MAINLY THIS AFTERNOON AND EVENING WITH STRONG UPPER LEVEL DIVERGENCE AND SIGNIFICANT LOW LEVEL (850MB AND 700MB) AHEAD OF THE FRONT. WILL INDICATE STRONG THUNDERSTORMS POSSIBLE IN THE FORECAST. MARINE...WINDS SHOULD SHIFT TO NORTHEAST AND INCREASE TO 20 KTS+ AS THE FRONT MOVES THROUGH THE AREA TONIGHT. SEAS, IN TURN, WILL BECOME ROUGH...ESPECIALLY IN THE GULF STREAM, POSSIBLY REACHING MORE THAN 12 FEET BY MONDAY AFTERNOON. WILL NOT ISSUED ANY ADVISORY AT THIS TIME DUE TO THE UNCERTAINTIES AS TO THE TIMING OF THIS SYSTEM, BUT WILL INDICATE AN ADVISORY MAY BE NEEDED FOR TONIGHT. MODERATE TO STRONG NE FLOW SHOULD CONTINUE THROUGH GOOD PORTION OF THE FORECAST, SO ROUGH CONDITIONS ARE EXPECTED TO PERSISTS OVER THE GULF STREAM THROUGH THE MIDDLE OF THE WEEK WITH SOMEWHAT BETTER CONDITIONS OVER THE REST OF THE WATERS. FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN ABOVE CRITICAL VALUES. EXTENDED FORECAST...SURFACE HIGH BEHIND THIS FRONT WILL MOVE OVER THE WESTERN ATLANTIC BY TUESDAY. GFS TRIES TO DEVELOP A SFC LOW OVER THE NORTH-CENTRAL BAHAMAS AND LEAVE SPINNING THERE THROUGH GOOD PART OF THE EXTENDED PERIOD. WONT BUY THIS YET AS IT WAS NOT DOING THAT ON PREVIOUS RUNS. IN ANY CASE A MODERATE NORTHEAST WIND FLOW ( STRENGTH WILL DEPEND ON WHETHER OR NOT LOW DEVELOPS) SHOULD CONTINUE TO AFFECT THE PENINSULA AND WITH THAT WE SHOULD SEE ISOLATED NIGHTTIME/EARLY MORNING SHOWERS ON THE EAST COAST. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
Hazardous weather outlook, Apr 9, 9:25 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 925 AM EDT SUN APR 9 2006 FLZ063-066>075-101315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 915 AM EDT SUN APR 9 2006 ...NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT WILL BECOME NUMEROUS THIS AFTERNOON AND LAST THROUGH MUCH OF THE EVENING HOURS. THE RISK OF DANGEROUS CLOUD TO GROUND OR WATER LIGHTNING WILL BE HIGH. WIND: A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH THIS AFTERNOON AND EARLY EVENING IN THE STRONGEST STORMS. HAIL: THERE IS A SLIGHT RISK OF NICKEL SIZE OR SMALLER HAIL IN THE STRONGEST STORMS THIS AFTERNOON. FLOODING: MINOR URBAN FLOODING IS POSSIBLE ANYWHERE OVER SOUTH FLORIDA WITH HEAVY RAINFALL FROM NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS. WAVES: SEAS IN THE GULF STREAM WILL INCREASE TO 9 FEET LATE TONIGHT WITH INCREASING NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Apr 9, 12:45 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/09/2006 M0.25 INCH PALM BEACH FL AMATEUR RADIO
&&
DGLocal storm report, Apr 9, 12:58 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST BOYNTON BEACH 26.53N 80.09W
04/09/2006 M55 MPH PALM BEACH FL TRAINED SPOTTER
SPOTTER ALSO REPORTED PEA SIZE HAIL.
&&
BRABANDERSpecial weather statement, Apr 9, 1:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT SUN APR 9 2006 FLZ072-074-091845- BROWARD METROPOLITAN-DADE METROPOLITAN- 142 PM EDT SUN APR 9 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH FROM BROWARD COUNTY INTO MIAMI-DADE COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF POMPANO BEACH TO 9 MILES WEST OF WESTON...MOVING SOUTH AT 10 MPH. THIS LINE WILL MOVE INTO THE NORTHERN MIAMI-DADE COUNTY BETWEEN 230 AND 3 PM EDT. SOME AREAS THAT COULD BE AFFECTED BY THESE STORMS ARE MIAMI LAKES...CAROL CITY...OPA LOCKA...NORTH MIAMI BEACH...AND AVENTURA. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND...GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. PEOPLE NEED TO BE READY TO SEEK SHELTER IN A SAFE BUILDING WHEN THE WEATHER BECOMES TREATING...AND LISTEN FOR POSSIBLE WARNINGS FROM MIAMI NATIONAL WEATHER SERVICE. BAXTER
Local storm report, Apr 9, 1:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL W BOCA RATON 26.36N 80.10W
04/09/2006 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
OCCURRED AT 11765 LEEWAY PLACE
0145 PM TSTM WND GST PARKLAND 26.31N 80.24W
04/09/2006 E0 MPH BROWARD FL TRAINED SPOTTER
WINDS ESTIMATED AS 50 TO 55 MPH.
0145 PM TSTM WND DMG PARKLAND 26.31N 80.24W
04/09/2006 BROWARD FL TRAINED SPOTTER
TREES DOWN ON CORAL RIDGE DRIVE
&&
BEPLocal storm report, Apr 9, 2:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL COCONUT CREEK 26.27N 80.19W
04/09/2006 E0.88 INCH BROWARD FL TRAINED SPOTTER
HAIL WAS OCCURRING AT INTERSECTION OF COPANS AND LYONS.
&&
BEPLocal storm report, Apr 9, 2:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/09/2006 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
HAIL WAS OCCURRING AT BOYNTON BEACH BLVD AND JOG ROAD.
&&
BEPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Apr 9, 1:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 1:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 64 min |
| Apr 9, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 2:10 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 4:14 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 64 min |
| Apr 9, 5:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 22 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.